JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 5, Issue 3, Article 52
The Ulam Stability Problem In Approximation Of Approximately Quadratic Mappings By Quadratic Mappings

    Authors: John Michael Rassias,  
    Keywords: Ulam problem, Ulam type problem, General Ulam problem, Quadratic mapping, Approximately quadratic mapping, Square of the quadratic weighted mean.  
    Date Received: 23/09/03  
    Date Accepted: 29/11/03  
    Subject Codes:


    Editors: Drumi Bainov,  

S.M. Ulam, 1940, proposed the well-known Ulam stability problem and in 1941, the problem for linear mappings was solved by D.H. Hyers. D.G. Bourgin, 1951, also investigated the Ulam problem for additive mappings. P.M. Gruber, claimed, in 1978, that this kind of stability problem is of particular interest in probability theory and in the case of functional equations of different types. F. Skof, in 1981, was the first author to solve the Ulam problem for quadratic mappings. During the years 1982-1998, the author established the Hyers-Ulam stability for the Ulam problem for different mappings. In this paper we solve the Ulam stability problem by establishing an approximation of approximately quadratic mappings by quadratic mappings. Today there are applications in actuarial and financial mathematics, sociology and psychology, as well as in algebra and geometry.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login